Im on Depakote, never diagnosed with bipolar, but PTSD and anxiety. I take 325 mg of Depakote a day and a total of .75 a day of klonopin. I have angry spells, times when I want to just die, and depression. My mom is passing and my husband has cancer. So, I have stress! My doctor wanted to start me on 25mg every other day of lamotrigine. And he will see me in two weeks. I'm uplifted and hopeful with some stories and the others scare me. I'm 44, and I take a beta blocker, atenolol 25mg each morning. Can anyone tell me what they feel about this? I'm over my head with stress, generally don't do well with antidepressants and this was my therapists suggestion. Thank you.
15 Jul 2012
Lamictal (lamotrigine) is an excellent choice for mood stabilization. Sounds like your doctor wants to start you out slow and see how you do. If you aren't already, might want to seek out some therapy to address the grieving process too. You have alot on your shoulders and having a support network is critical to carrying this load.
23 Aug 2013
Klonopin is excellent for panic attacks/ anxiety. It sounds like you may be having panic attacks in addition to your other concerns. Talk with your Psychiatrist regarding a possible increase in Klonopin. Does it feel sometimes like there is a clamp on your heart and you have difficulty breathing?
15 Jul 2012
I have some of the same issues as you do except grieving. I was on Depakote for years, then had the reaction from hell and was switched to Lamictal. The reason the doc started you out on a low dose, the same dose as myself, is that apparently you have to build up levels in your body slowly, and yes, my doses were upped every two weeks until I reached a maintenance dose, 200 mg a day. For me, at about 100 mgs, my depression got a whole lot less, almost gone. I had my life back. I think it's a wonderful medication. I also take Klonopin for panic and anxiety issues. Lamictal changed my life, I hope that it can help you through this most difficult and heartbreaking time in your life. My prayers are with you and your loved ones.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... taking xanax for over a year..I also have been diagnosed with dystonia which is similar to parkinsons..I forget things all the time and can ...
2 answers • 18 Feb 2011
... 100mg of seroquel anyway. Im on day three, and feel anxious-even with my clonapam and 200mg of zoloft. something just doesn't feel right, ...
7 answers • 2 May 2011
I don't want to have the side effects of anti psychotic or mood stabilizers, particularly weight gain, due to having a long-term past of eating ...
3 answers • 16 Feb 2016